Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 47, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 14, 2019, 10:40 PM CDT for Chariton County, Howard County, Saline County, Missouri. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2019, 10:40 PM CDT (03:40 UTC)
- Expired
- May 14, 2019, 11:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Chariton County, MO, Howard County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 121 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 10:43 PM CDT | HAIL 1.75 | 4 Se Gilliam, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 3.7 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1502 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1735 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.5
The text
As transmitted.
325
WUUS53 KEAX 150340
SVREAX
MOC041-089-195-150415-
/O.NEW.KEAX.SV.W.0047.190515T0340Z-190515T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
1040 PM CDT Tue May 14 2019
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Southern Chariton County in north central Missouri...
West central Howard County in central Missouri...
East central Saline County in central Missouri...
* Until 1115 PM CDT.
* At 1040 PM CDT, a severe thunderstorm was located near Slater,
moving southeast at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Gilliam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3926 9306 3931 9295 3913 9277 3908 9298
TIME...MOT...LOC 0340Z 327DEG 19KT 3924 9297
HAIL...1.25IN
WIND...60MPH
$$
Grana1 follow-up statement
815
WWUS53 KEAX 150356
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1056 PM CDT Tue May 14 2019
MOC041-089-195-150415-
/O.CON.KEAX.SV.W.0047.000000T0000Z-190515T0415Z/
Chariton MO-Howard MO-Saline MO-
1056 PM CDT Tue May 14 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR SOUTHERN CHARITON...WEST CENTRAL HOWARD AND EAST CENTRAL SALINE
COUNTIES...
At 1055 PM CDT, a severe thunderstorm was located near Glasgow,
moving southeast at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southern Chariton, west central Howard and east central Saline
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3924 9300 3927 9291 3913 9277 3908 9298
TIME...MOT...LOC 0355Z 327DEG 19KT 3917 9291
HAIL...1.25IN
WIND...60MPH
$$
GranaWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 6:31 PM CDT, 4 hours 9 minutes earlier.
Area forecast discussion, May 14, 6:31 PM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 631 PM CDT Tue May 14 2019 .Mesoscale Discussion... Issued at 631 PM CDT TUE MAY 14 2019 Agitated cu field from far southeast NE through north central MO starting to show signs of glaciation in day cloud phase RGB, and while robust deep convection has struggled to develop thus far, it appears forcing from the shortwave trough has been enough to break the cap and allow CI to occur. Updrafts are moving into higher instability (RAP analyzed 2000+ J/kg), but dry air entraining into the developing updrafts and a lack of super-supportive deep layer shear may keep most storms sub-severe even as storm coverage increases. May be looking at a few hour window of scattered storms capable of producing small hail or a brief damaging wind gust, mainly along and east of a line from STJ to Sedalia, beginning within the next 30 mins. && .Discussion... Issued at 308 PM CDT TUE MAY 14 2019 Today's setup for afternoon and evening convection is a complex situation as there is not strong forcing in the lower or upper levels. This pattern is more reminiscent of a June/July pattern with NW flow aloft and then surface heating with a weak surface boundary running W-E over the area. The uncertainty really comes into play on the location of where modified cumulus and eventual thunderstorms will form up. CAMs were going with northern Missouri in earlier runs but the HRRR has started to back off on that and forms storms along the boundary after sunset. Performing a current analysis of the surface observations, satellite, and SPC Mesoanalysis page we feel the most likely initiation point would be over northwest Missouri down into the Lake of the Ozarks late this afternoon. This would be more in line with the Nam 3km solution (12z and newest 18z run). Dewpoints are expected to rise through sunset and this should help initiate what is needed at the surface for convective temperatures as we are already into the low 80s in places. A weak mid level shortwave is observable on RAP 700hPa temperatures will move into northern Missouri late this afternoon which may be the trigger to weaken the capping inversion. This area is also co-located with the highest area of surface convergence which will help develop the cumulus. If all this comes together and the cap does break storms should form late this afternoon (5-6pm)over northwest Missouri and then slowly propagate to the SE firing along the warm frontal boundary after sunset if enough convergence is still there. The severe potential will be there at that time with MLCAPE near 2000 J/kg, effective bulk shear of 25-30kts, DCAPE near 1000 J/kg, and steep mid level lapse rates. The main threats with these storms will be damaging winds with large hail also being a possibility. This window is very small though as by 8-9pm all the instability will begin to dissipate. Wednesday and Thursday look to be rather quite precipitation wise with a strong mid and upper level ridge moving into the area. This ridge and subsequent strong southerly flow will cause WAA in the low levels and bring the hottest day of the year on Thursday with highs near 90s degrees and heat index values into the 90s. This ridge will hold up one more day on Friday keeping us precip free and hot and humid before the faucet turns back on Saturday. Saturday through next Tuesday look very active as a deep shortwave trough pushes into the southern plains with southwest flow persisting into the week. The main activity looks to be on Saturday and Tuesday with long range guidance. Severe weather looks possible late Saturday afternoon when the shear and instability match up, but the main threat looks to be high rates of precipitation and potential flooding as that boundary moves through slowly. GFS indicates Tuesday could be a possible severe weather pattern, but the ECMWF is quite a bit different so PoPs remain low until that uncertainty is resolved. && .Aviation...(For the 00Z TAFS through 00Z Wednesday Evening) Issued at 631 PM CDT TUE MAY 14 2019 VFR conditions expected at all TAF sites. A few isolated storms may develop in the vicinity of KSTJ, but most thunderstorm activity should remain east of the terminals. Light winds will become variable in direction overnight, and a brief period of patchy fog is possible around sunrise. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Mesoscale...Laflin Discussion...Barham Aviation...Laflin
Hazardous weather outlook, May 14, 5:09 AM CDT, 17 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 509 AM CDT Tue May 14 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-151015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 509 AM CDT Tue May 14 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight A few strong thunderstorms are possible today. Hail to quarter size and 50 to 60 mph winds are possible in the strongest storms. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Wednesday through Monday An active weather pattern will develop this weekend into early next week with several rounds of thunderstorms expected. At this time, severe storms can't be ruled out this weekend and into next week. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, May 14, 9:15 PM CDT, 1 hour 25 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 915 PM CDT Tue May 14 2019 MOZ020-021-028-150245- Platte MO-Buchanan MO-Clinton MO- 915 PM CDT Tue May 14 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BUCHANAN... SOUTHWESTERN CLINTON AND NORTHEASTERN PLATTE COUNTIES UNTIL 945 PM CDT... At 915 PM CDT, Doppler radar was tracking a strong thunderstorm near Dearborn, or near Weston, moving southeast at 20 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Edgerton, Dearborn and Camden Point. This includes Interstate 29 between mile markers 23 and 32. LAT...LON 3949 9492 3956 9486 3953 9460 3937 9473 TIME...MOT...LOC 0215Z 298DEG 17KT 3950 9484 Grana
Local storm report, May 14, 9:44 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
944 PM CDT TUE MAY 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM HAIL 5 W DEARBORN 39.52N 94.86W
05/14/2019 E1.25 INCH PLATTE MO PUBLIC
**DELAYED REPORT** REPORTED VIA MPING.
&&Local storm report, May 14, 9:46 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
946 PM CDT TUE MAY 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL DAWN 39.67N 93.64W
05/14/2019 E2.00 INCH LIVINGSTON MO PUBLIC
CORRECTS PREVIOUS REPORT FROM DAWN. PUBLIC
FACEBOOK REPORT PASSED ALONG VIA EMERGENCY
MANAGEMENT. ESTIMATED TO BE GOLF BALL OR
SLIGHTLY LARGER. REPORT SAID THAT THE STONES
WERE NOT COMPLETELY ROUND.
&&Special weather statement, May 14, 9:50 PM CDT, 50 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 950 PM CDT Tue May 14 2019 MOZ031-032-039-150315- Carroll MO-Saline MO-Chariton MO- 950 PM CDT Tue May 14 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHARITON...EAST CENTRAL CARROLL AND NORTH CENTRAL SALINE COUNTIES UNTIL 1015 PM CDT... At 950 PM CDT, Doppler radar was tracking a strong thunderstorm over Brunswick, or 13 miles north of Slater, moving southeast at 15 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Brunswick and Dalton. LAT...LON 3942 9323 3946 9315 3938 9296 3929 9312 TIME...MOT...LOC 0250Z 313DEG 12KT 3940 9313 Grana
Special weather statement, May 14, 10:24 PM CDT, 16 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 1024 PM CDT Tue May 14 2019 MOZ031-038-039-150400- Carroll MO-Saline MO-Lafayette MO- 1024 PM CDT Tue May 14 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CARROLL...WEST CENTRAL SALINE AND EAST CENTRAL LAFAYETTE COUNTIES UNTIL 1100 PM CDT... At 1024 PM CDT, Doppler radar was tracking a strong thunderstorm near Carrollton, moving southeast at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Carrollton, Waverly, Malta Bend, Blackburn, Mount Leonard and Grand Pass. LAT...LON 3932 9356 3936 9343 3916 9324 3908 9351 TIME...MOT...LOC 0324Z 333DEG 22KT 3928 9348 Grana
Local storm report, May 14, 10:29 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1029 PM CDT TUE MAY 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 PM HAIL CARROLLTON 39.36N 93.50W
05/14/2019 E1.00 INCH CARROLL MO LAW ENFORCEMENT
QUARTER SIZE HAIL AT THE COMMUNICATIONS
CENTER IN CARROLLTON.
&&The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:06 PM CDT | Special Weather Statement | EAX | DeKalb | 24 min |
| May 14, 7:12 PM CDT | Special Weather Statement | EAX | Livingston | 33 min |
| May 14, 7:15 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, DeKalb | 30 min |
| May 14, 7:23 PM CDT | Special Weather Statement | EAX | Grundy | 52 min |
| May 14, 7:35 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clinton, DeKalb | 25 min |
| May 14, 7:36 PM CDT | Severe Thunderstorm Warning | EAX | Clinton, Daviess, DeKalb | 24 min |
| May 14, 7:40 PM CDT | Special Weather Statement | EAX | Buchanan | 35 min |
| May 14, 7:49 PM CDT | Severe Thunderstorm Warning | EAX | Daviess | 14 min |
| May 14, 7:50 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan | 25 min |
| May 14, 7:53 PM CDT | Special Weather Statement | EAX | Carroll | 52 min |
| May 14, 7:55 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton, Daviess, DeKalb | 35 min |
| May 14, 7:58 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Livingston | 32 min |
| May 14, 8:00 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Linn | 30 min |
| May 14, 8:02 PM CDT | Severe Thunderstorm Warning | EAX | Clinton | 28 min |
| May 14, 8:08 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan | 18 min |
| May 14, 8:23 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, Grundy, Livingston | 37 min |
| May 14, 8:24 PM CDT | Severe Thunderstorm Warning | EAX | Clinton | 23 min |
| May 14, 8:28 PM CDT | Special Weather Statement | EAX | Chariton | 32 min |
| May 14, 8:44 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Linn | 31 min |
| May 14, 8:53 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Livingston | 37 min |
| May 14, 9:07 PM CDT | Severe Thunderstorm Warning | EAX | Chariton | 23 min |
| May 14, 9:15 PM CDT | Special Weather Statement | EAX | Platte | 30 min |
| May 14, 9:19 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Livingston | 26 min |
| May 14, 9:38 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Livingston | 37 min |
| May 14, 9:50 PM CDT | Special Weather Statement | EAX | Chariton | 25 min |
| May 14, 9:54 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Saline | 36 min |
| May 14, 9:58 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Lafayette, Saline | 32 min |
| May 14, 10:21 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Howard, Saline | 24 min |
| May 14, 10:24 PM CDT | Special Weather Statement | EAX | Saline | 36 min |
| May 14, 11:09 PM CDT | Severe Thunderstorm Warning | EAX | Howard | 25 min |
| May 15, 12:50 AM CDT | Special Weather Statement | EAX | Henry | 40 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.